Citation: doughy. "Dangerous Euphoria: An Experience with 3-Methylmethcathinone (exp116950)". Erowid.org. Jan 22, 2023. erowid.org/exp/116950
| T+ 1:30
| T+ 0:00
The following experience happened a few months ago.
I've been a semi-regular drug user over the past few years. Prior to this experience, I've taken 5-MAPB, LSD, cannabis, MDMA, speed, ketamine, and 2C-B, in various doses and settings. I tend to need higher doses of all psychoactive substances, no matter the class or RoA, therefore I tend to err on the higher side of recommended doses. This caused me to overdose stimulants a few times, but I thought Iíve learned to control the urge to redose and plan my sessions more carefully. The self-confidence proved to be a mistake in the following case.
Last summer, I bought some 3-MMC out of curiosity. Iíve heard that itís fast-acting and euphoric, even if short-lasting. I had a free afternoon and decided to test it out with a common dose of 150mg, weighted with my trusty scale. I didnít test the crystal, but it came from a trusted source, and I have little doubt it was actual 3-MMC. After about 15 minutes since ingestion on an empty stomach, so at around noon, Iíve felt great Ė MDMA-like euphoria without empathy or lovely headspace, but consistent, strong stimulation and desire to dance.
After an hour, maybe an hour and a half, the feeling had lessened. I decided to redose, just once, with 120mg nasally. Iíve read beforehand about the fiendishness of 3-MMC, but at this point still thought that all was under control. The redose hit quickly, and I decided to go in the shower to masturbate. While in there, my lungs began to feel heavy, and I began to breathe with difficulty. I quickly exited the shower and opened up a window. It was around 40 degrees, and I was naked, but didnít feel the chill at all. I lapped at the fresh air, and tried to calm down my breathing, but nothing helped. I thought that it mustíve been the vasoconstriction, and decided to return to the shower to warm up and help the blood vessels dilate. The warm water didnít help, and the breathlessness grew worse.
The warm water didnít help, and the breathlessness grew worse.
Iíve been going to the window and back to the shower for quite some time, unsure of what to do to help, until my breath became slightly easier. At that point, the euphoria was once again lessening.
I have never experienced something like this. Iíve had urges to redose strong enough to take 0.8g crystal MDMA in a day before, but this was simply overpowering. I was breathing shallowly, but, at the same time, I needed to take more. My judgment was simply turned off, and I thought ďHey, whatís the worst that could happen? Itís going to last a few hours at most, right?Ē And with that, Iíve taken another 150mg orally Ė this mustíve been around 4PM.
Breathing became difficult again, and I opened up the window fully now, not feeling the cold at all. At the same time, I was shivering, so I jumped under the bed covers to warm up, trying to calm down and make the suffocating feeling go away. An hour passed, then two. I still felt the euphoria, strong and clear, and whenever I moved, I felt like dancing. My extremities were tingling, most likely another sign of vasoconstriction in spite of their color not changing. At 10PM, I still felt as if I was tweaking fully, but decided to try and go to sleep.
When I lied down, my eyelids were twitching too much to keep them open, and my jaw was clenching so tight, I had to stick an ice-cream stick in my mouth to keep my teeth whole. I couldnít sleep in the slightest, but I had no energy to move. Iíve began to have delirious thoughts, and as the morning sun began to shine through my window the next day, I was having 2C-B-like cartoony visuals when I looked around the room. Cannabis didnít help me sleep, nor melatonin, and no amount of magnesium could fight off the clenching jaw. I couldnít sleep until the next night, tired, anxious, and full of regret. The next day, I flushed the powder down the drain, vowing to give up all drugs forever from then on.
Now that a few months passed, Iíve been looking at the experience differently. It was certainly a wake-up call for me, and since then Iíve reassessed my relationship with drugs, so that Iíll never try to experiment with risky substances and larger doses. The aversion to psychoactive substances largely passed, but Iíll definitely remember the experience forever as one of the worst times of my life, the anxiety haunting me for weeks afterwards.
Aside from my personal lessons, Iíd like to give some pointers on 3-MMC itself. First: Iíve never had issues with my respiration before then, so if youíre taking this cathinone, start low, go slow. There is actual risk at hand, even if youíve never had problems in general, or with other drugs. Second, stick to a dose plan, and make yourself accountable somehow. Donít take this alone, have a sitter that will help you and take away the baggie if they need to. Third Ė Iíd stick with 250mg per day maximum, maybe 300. Iíve heard of people who mention 500-600mg, but if I got this kind of side-effects from this dose, itís not worth trying. Fourth, even though itís more euphoric than speed, and more stimulating than MDMA, I wouldnít take it again even if it wasnít for my breathing issues Ė the insomnia risk and the short high are not worth it.
Sticking to other, safer alternatives, itís nice, but not worth it.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.